have noticed a similar situation when withdrawing from Cymbalta.....which is a commonly documented phenomena....any chance you had a change in anti-depressants?
I have these electrical shock sensations as well. My neurologist said they come from the brain. In my case I have a Chiari Malformation and the neuro said it comes from that. I was prescribed Gabapentin, but I don't find it to work so well =/
You need to contact the doctor who prescribes you the pain patch and possibly a neurologist as soon as possible. The URL below gives a pretty comprehensive list of possible side effects from your pain patch, including increased cerebrospinal fluid pressure, which of course can be dangerous. I would take any neurologic symptoms very seriously in light of that, and have yourself examined ASAP.
If you already established the source of your neurological symptoms is the pain patch, it's time to completely ditch the patch, I'd say. If you still have the zaps and other symptoms even while lying down after that, please see a neurologist.
I have P.O.T.S. and I.C.. My I.C. is mostly well controlled by trying to follow the IC diet and extreme flare-ups I get treated with Elmiron cocktails instilled in my bladder via a tiny straight catheter. The pills have many unpleasant side effects listed when taking orally, but this method of taking it directly into the bladder is the way I chose to go and I believe, by God's grace, it really can help. A heating pad can also be of some benefit.
Also, if you have bleeding with your I.C., please have the doctor check you i(if you haven't lately) for anemia with a complete blood count and a complete iron panel, including ferritin and iron saturation percentage, amongst other things. And it wouldn't hurt to get your B12 and your thyroid function as well as an electrolyte panel. And have you had your cortisol and aldosterone checked?
Low iron can happen from blood loss, which can make your P.O.T.S. symptoms worse and make you tired. Low B12 can give you low energy. The thyroid being off can if hyper cause tachycardia, if hypo, cause low energy. Your potassium and sodium levels being within normal range are important to your cardiovascular system function, which is why testing your electrolytes would be nice. And see if your cortisol is low, which can cause low blood pressure and also the aldosterone has to do with blood pressure too.
Do you have MS? Are you worried that these zaps mean you might have MS? Your question is a little unusual for this forum. We'll try to help here but I've also asked the mods to see if your question would be better answered in another forum (pain management? interstitial cystitis? dysautonomia/autonomic dysfunction?)
I'm a little unclear about how long this has been a problem but my first guess is that you are having a repeat of side effects since starting the Butrans pain patch again. You need to talk to a doctor. Until then, be sure you don't lay on the body part where the patch is. That can trap heat and cause faster release (too fast) of the drug into your system.
Please find a doctor now that you are with your sister. I'm not sure a narcotic pain patch is the best treatment for IC. Even if it is, once you run out of patches you will need to see a doctor who is willing to prescribe pain relief on a regular basis - before that time really. It may not take long to become dependent on this type of powerful pain reliever and you could have bigger problems if you don't have a replacement patch.
IC = Interstitial cystitis
POTS = Postural Orthostatic Tachycardia Syndrome (one of the dysautonomias)